A Kind of Triangle Covering and Packing Problem

  • Yuqin Zhang
  • Guishuang Wang
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7033)


In 2000, H.L. Abbott and M.Katchalski [1] discussed a problem on covering squares with squares. They defined the function f(x) to be the side length of the largest open axis-parallel square that can be covered by the set of closed axis-parallel squares \(\{Q_n\}_{n=1}^\infty\) with side length x n . In this paper, we study this kind of covering problem for equilateral triangles. And we also discuss its dual problem.

(2000)Mathematics Subject Classification. 52C15


Packing covering equilateral sequence 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abbott, H.L., Katchalski, M.: Covering squares with squares. Discrete and Computational Geometry 24, 151–169 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Moser, W., Pach, J.: Recent developement in combinatorial Geometry. In: New Trends in Discrete and Computational Geometry, Algorithms and Combinatorics, vol. 10, pp. 281–302. Springer, Berlin (1993)CrossRefGoogle Scholar
  3. 3.
    Shan, Z.: Combinatorical Geometry. Shanghai Educational Press (1995) (in Chinese)Google Scholar
  4. 4.
    Zhang, Y.Q., Wang, G.S., Zhang, G.S.: A problem on packing a square with sequence of squares. Journal of Hebei Normal University (Natural Science Edition) 32, 10–11 (2008) (in Chinese)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Yuqin Zhang
    • 1
  • Guishuang Wang
    • 2
  1. 1.Department of MathematicsTianjin UniversityTianjinChina
  2. 2.Shijiazhuang Posts and Telecommunications Technical CollageShijiazhuangChina

Personalised recommendations